Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 79, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Dec 9, 2021, 9:32 PM CST. It took effect at Dec 10, 2021, 9:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2021, 9:32 PM CST (03:32 UTC)
- In effect from
- Dec 10, 2021, 9:00 AM CST
- Expired
- Dec 11, 2021, 12:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
370 WHUS74 KCRP 100332 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 932 PM CST Thu Dec 9 2021 GMZ250-255-270-275-101145- /O.NEW.KCRP.SC.Y.0079.211210T1500Z-211211T0300Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 932 PM CST Thu Dec 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST FRIDAY... * WHAT...South winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 8 feet expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 9 AM to 9 PM CST Friday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ230-101145- /O.NEW.KCRP.SC.Y.0079.211210T1700Z-211210T2300Z/ Bays and Waterways from Baffin Bay to Port Aransas- 932 PM CST Thu Dec 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 5 PM CST FRIDAY... * WHAT...South winds around 20 knots with gusts up to 30 knots and rough waters expected. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas. * WHEN...From 11 AM to 5 PM CST Friday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TMT
3 follow-up statements
086 WHUS74 KCRP 101514 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 914 AM CST Fri Dec 10 2021 GMZ250-255-270-275-102345- /O.CON.KCRP.SC.Y.0079.000000T0000Z-211211T0300Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 914 AM CST Fri Dec 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...South winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 8 feet expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 9 AM to 9 PM CST Friday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ230-102300- /O.CON.KCRP.SC.Y.0079.211210T1700Z-211210T2300Z/ Bays and Waterways from Baffin Bay to Port Aransas- 914 AM CST Fri Dec 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...South winds around 20 knots with gusts up to 30 knots and rough waters expected. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas. * WHEN...From 11 AM to 5 PM CST Friday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TE
350 WHUS74 KCRP 102043 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 243 PM CST Fri Dec 10 2021 GMZ270-275-110445- /O.EXT.KCRP.SC.Y.0079.000000T0000Z-211211T0600Z/ /O.NEW.KCRP.GL.A.0005.211211T1600Z-211212T0200Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 243 PM CST Fri Dec 10 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...For the Small Craft Advisory, south winds 20 to 25 knots with gusts up to 30 knots and seas 6 to 8 feet. For the Gale Watch, north winds 20 to 30 knots with gusts up to 40 knots and seas 7 to 9 feet possible. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...For the Small Craft Advisory, until midnight CST tonight. For the Gale Watch, from Saturday morning through Saturday evening. * IMPACTS...Gale force winds and high seas will result in dangerous marine conditions which could result in capsized or damaged vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ230-110445- /O.CON.KCRP.SC.Y.0079.000000T0000Z-211210T2300Z/ /O.NEW.KCRP.GL.A.0005.211211T1600Z-211212T0200Z/ Bays and Waterways from Baffin Bay to Port Aransas- 243 PM CST Fri Dec 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...For the Small Craft Advisory, south winds around 20 knots with gusts up to 25 knots and choppy waters. For the Gale Watch, north winds around 25 knots with gusts up to 35 knots and rough waters possible. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas. * WHEN...For the Small Craft Advisory, until 5 PM CST this afternoon. For the Gale Watch, from Saturday morning through Saturday evening. * IMPACTS...Gale force winds and high seas will result in dangerous marine conditions which could result in capsized or damaged vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ250-255-110445- /O.CON.KCRP.SC.Y.0079.000000T0000Z-211211T0300Z/ /O.NEW.KCRP.GL.A.0005.211211T1600Z-211212T0200Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 243 PM CST Fri Dec 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...For the Small Craft Advisory, south winds around 20 knots with gusts up to 30 knots and seas 5 to 7 feet. For the Gale Watch, north winds 20 to 30 knots with gusts up to 40 knots and seas 5 to 7 feet possible. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM and Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM. * WHEN...For the Small Craft Advisory, until 9 PM CST this evening. For the Gale Watch, from Saturday morning through Saturday evening. * IMPACTS...Gale force winds and high seas will result in dangerous marine conditions which could result in capsized or damaged vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ235-110445- /O.NEW.KCRP.GL.A.0005.211211T1600Z-211212T0200Z/ Bays and Waterways from Port Aransas to Port O'Connor- 243 PM CST Fri Dec 10 2021 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...North winds around 25 knots with gusts up to 35 knots and rough waters possible. * WHERE...Bays and Waterways from Port Aransas to Port O'Connor. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Gale force winds and high seas will result in dangerous marine conditions which could result in capsized or damaged vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ TE
226 WHUS74 KCRP 110335 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 935 PM CST Fri Dec 10 2021 GMZ270-275-110700- /O.CON.KCRP.SC.Y.0079.000000T0000Z-211211T0600Z/ /O.CON.KCRP.GL.A.0005.211211T1600Z-211212T0200Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 935 PM CST Fri Dec 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...For the Small Craft Advisory, south winds around 20 knots and seas 6 to 8 feet. For the Gale Watch, north winds 25 to 30 knots with gusts up to 40 knots and seas 7 to 9 feet expected. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...For the Small Craft Advisory, until midnight CST tonight. For the Gale Watch, from Saturday morning through Saturday evening. * IMPACTS...Gale force winds and high seas will result in dangerous marine conditions which could result in capsized or damaged vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ230-235-250-255-110700- /O.CON.KCRP.GL.A.0005.211211T1600Z-211212T0200Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 935 PM CST Fri Dec 10 2021 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...North winds 25 to 30 knots with gusts from 35 to 40 knots. Seas building to 6 to 8 feet near shore and bays becoming rough to occasionally very rough. * WHERE...Coastal waters from Baffin Bay to the Matagorda Ship Channel out to 20 NM, Bays and Waterways from Baffin Bay to Port O'Connor. * WHEN...For the Small Craft Advisory, until 5 PM CST this afternoon. For the Gale Watch, from Saturday morning through Saturday evening. * IMPACTS...Gale force winds and high seas will result in dangerous marine conditions which could result in capsized or damaged vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ TMT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 9, 5:57 PM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Dec 9, 5:57 PM CST, 3 hours 35 minutes before
Area Forecast Discussion...UPDATED National Weather Service Corpus Christi TX 557 PM CST Thu Dec 9 2021 .AVIATION...00Z TAFs Although VFR conditions will persist across most of the region this evening, expect MVFR ceilings to develop from along the coast to the Victoria Crossroads between 03-06Z with patchy fog/MVFR vsbys possible in VCT area. Southerly low level flow is expected to increase to 25 knots Brush Country to 35 knots along the coast overnight into Friday morning. This will lead to more low stratus with IFR to LIFR ceilings than dense fog, but could see band of fog/IFR vsbys on the edge of the stratus and region of lighter surface winds over the Brush Country from 08-14Z Friday. Expect improving conditions to VFR will occur over the Brush Country after 16Z, while MVFR ceilings will persist from late morning to mid afternoon over the Coastal Bend and continue through the afternoon the VCT area. Winds will become strong and gusty over the coastal plains after 16Z with strongest gusts over 30 knots in the southern Coastal Bend. && .PREV DISCUSSION... /Issued 359 PM CST Thu Dec 9 2021/ SHORT TERM (Tonight through Friday Night)... A little warmer and muggier tonight with an onshore flow advecting moisture northward across S TX. The NAM and SREF indicate fog developing once again tonight and the model soundings look conducive for radiational fog with drier levels aloft. However, models also prog a low level jet around 20-30 knots to develop overnight which is more conducive for low stratus. In addition, models forecast surface winds to remain elevated through the night across the eastern 2/3rds of the CWA. The LLJ is progged to strengthen on Friday from the southwest, which will tap into a warmer and drier environment. This will lead to a very warm day, especially the western and southern portions of S TX with record highs possible. Models also show 850mb temps decreasing across the northeastern portion of the CWA through Friday afternoon, which could keep surface temps from reaching any records, but will still be above normal. The LLJ will begin mixing to the surface by mid to late morning Friday resulting in a breezy to windy day, mainly across the Coastal Bend. Winds are progged to decrease Friday night as a cold front begins moving into the area. LONG TERM (Saturday through Thursday)... The cold front will be moving through the forecast area at the onset of the long-term period. Models are fairly consistent in having the boundary nearly through the forecast area by 6am. Behind the front, temperatures will drop rapidly into the 60s and most likely remain in the 60s throughout the day. This will be a stark change from the upper 80s and 90s on Friday! This front will also pack a wind punch, with gusty northerly winds expected through the morning, gradually subsiding in the afternoon. A wind advisory may be necessary for coastal counties. Once this front moves through, skies are likely to clear out by Saturday night with the much dryer airmass in place. NBM forecast has warmed a bit for Saturday but will stick with a cooler solution, with some upper 30s north and lower to mid 40s south. Cool temperatures persist on Sunday with highs mainly in the 60s once again, but with less wind. Expect another cool night as the surface ridge axis passes overhead Sunday night...though it looks a bit warmer than Saturday night. Mid level ridging builds into the region for the work week with generally quiet weather and gradually warming temperatures. While moisture overall remains fairly low, there are some periods of slight chance PoPs right along the coast, but nothing that looks substantial at this time. Onshore flow returns early in the work week to push surface dewpoints back up, into the 60s already Monday afternoon. Above normal temperatures are also expected Tuesday through Thursday. MARINE... Areas of fog will be possible this evening through Friday morning across the bays and nearshore waters. A generally weak to moderate onshore flow is expected to strengthen to moderate levels tonight. The onshore flow will become moderate to strong on Friday with advisory conditions possible. Fog will be possible once again Friday evening over the bays and nearshore waters. The onshore flow will decrease as a cold front approaches the area Friday night. Showers and thunderstorms will be possible ahead of and along the front Friday night. The front moving through the area early Saturday will create strong offshore flow through the day. Gale force gusts are possible and a gale watch may be issued on Friday. Conditions will gradually improve Saturday night into Sunday. Moderate northeast flow on Sunday turns onshore Monday and continues through early next week. Showers and thunderstorms will be possible ahead of and along the front Friday night and early Saturday. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 70 88 62 70 44 / 10 10 30 20 0 Victoria 69 84 57 65 38 / 10 10 50 10 0 Laredo 66 93 66 72 44 / 0 0 0 0 0 Alice 67 89 61 69 41 / 10 10 20 10 0 Rockport 70 82 61 71 45 / 10 10 40 30 0 Cotulla 65 93 61 67 39 / 0 0 10 0 0 Kingsville 69 89 62 69 42 / 10 10 20 20 0 Navy Corpus 72 80 64 69 49 / 10 10 30 30 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TMT/89...AVIATION
Hazardous weather outlook, Dec 9, 9:13 AM CST, 12 hours 19 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 913 AM CST Thu Dec 9 2021 TXZ229>234-239>247-342>347-442-443-447-101515- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 913 AM CST Thu Dec 9 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Patchy to areas of fog will be possible this morning, with a few locations experiencing dense fog at times. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated to scattered thunderstorms are possible across the Victoria Crossroads, Coastal Plains and Coastal Bend late Friday night through Saturday. Elevated fire weather conditions are possible Saturday afternoon along the Coastal Plains and Brush Country. GMZ230-235-250-255-270-275-101515- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 913 AM CST Thu Dec 9 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Marine Dense Fog Advisory in effect until Noon for the bays and nearshore waters from Baffin Bay to Port OConnor. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered to numerous thunderstorms are possible Saturday morning. Small Craft Advisory conditions are likely Friday through Saturday night. Strong northerly winds by Saturday could reach Gale force at times. TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 2:43 PM CST | Gale Watch | CRP | 12 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.